Ever since I had the RAI on 4/11 I have totally lost my sense of smell. Has anyone else had this reaction. I know some people have said their taste buds were affected. I cannot smell anything. Perfume , garlic etc....have tried everything now wondering what happened to me? I had a lobectomy on 2/7 then the TT on 3/21 and the RAI on 4/11.......just have no clue why this has happened.....wondered if anyone else or is it just me?
Both the National Cancer Institute and Ohio State University Hospital's info on I-131 state that it is common for people to lose their sense of taste or smell for a short while after RAI so apparently you're not the only one out there. I hope your sense of smell returns soon.
i have not had radiation. but am hypothyroid and have not been able to smell very well (like only able to smell a bit - if stuff smells really strong) for most of my life. my sense of smell seems to be coming back with treatment on synthroid. i think in some people (like me) it can depend on thyroid levels. i tried taking t4/t3 (armour) for a day and my sense of smell came back - while i was on my way to the medical centre with chest pains and palpitations!!! so sticking with the t4 only and my sense of smell is gradually coming back
Mine has been heightened! Be lucky you have lost yours, my heightened one has made me queasy at every time i turn around! I have lost the taste some, which is okay with me, makes me less likely to eat :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.